MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII SPC PRI SPACER BLOCK; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. GII SPC PRI SPACER BLOCK; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71441265
Medical Device Problem Codes Detachment of Device or Device Component (2907); Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during tka surgery, a gii spc pri spacer block was worn out and its white locking ring is missing.It is unknown how the problem was solved.Patient was not harmed as consequence of this problem.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was returned for evaluation.A visual inspection of the returned gii spc pri spacer block confirmed one locking ring is missing from the device.This device also has extensive wear usage.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
GII SPC PRI SPACER BLOCK
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12171052
Report Number1020279-2021-05967
Device Sequence Number19066321
Product Code HRY
UDI-Device Identifier00885556034354
UDI-Public00885556034354
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71441265
Device Catalogue Number71441265
Device Lot Number05EM06655
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/06/2021
Supplement Date Received by Manufacturer08/06/2021
Initial Report FDA Received Date07/14/2021
Supplement Report FDA Received Date08/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1